Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 24, 2015, 4:27 PM EDT for Aiken County, South Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 24, 2015, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Aiken County, SC
The radar
The Columbia radar (KCAE), 70 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:40 PM EDT | TSTM WND DMG | 3 N Gloverville, SC | AIKEN COUNTY SHERIFF REPORTED POWERLINES DOWN ON ASCAUGA LAKE ROAD IN GRANITEVILLE |
| Jun 24, 4:40 PM EDT | HAIL 0.5 | 3 N Gloverville, SC | PUBLIC REPORT OF MARBLE SIZE HAIL ON ASCAUGA LAKE ROAD IN DOWNTOWN GRANITEVILLE. |
| Jun 24, 5:10 PM EDT | HAIL 1 | New Ellenton, SC | QUARTER SIZED HAIL IN NEW ELLENTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS52 KCAE 242027
SVRCAE
SCC003-242115-
/O.NEW.KCAE.SV.W.0069.150624T2027Z-150624T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
427 PM EDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AIKEN COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...DOPPLER RADAR INDICATED MULTIPLE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORM WAS LOCATED OVER
GLOVERVILLE...OR NEAR CLEARWATER...AND IS NEARLY STATIONARY.
STORMS ARE ALSO DEVELOPING NORTH AND EAST OF THE TOWN OF AIKEN.
* LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...CLEARWATER...BELVEDERE...NEW ELLENTON...
GLOVERVILLE...BURNETTOWN AND WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3374 8170 3353 8139 3338 8162 3341 8185
3352 8198
TIME...MOT...LOC 2025Z 042DEG 7KT 3353 8185
$$
CJR1 follow-up statement
266
WWUS52 KCAE 242056
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT WED JUN 24 2015
SCC003-242115-
/O.CON.KCAE.SV.W.0069.000000T0000Z-150624T2115Z/
AIKEN SC-
456 PM EDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL AIKEN COUNTY...
AT 453 PM EDT...DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STRONGEST STORM WAS LOCATED ALONG STATE ROAD
302...NORTH OF US HIGHWAY 278. THE STORM IS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...CLEARWATER...BELVEDERE...NEW ELLENTON...
GLOVERVILLE...BURNETTOWN AND WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3374 8170 3353 8139 3338 8162 3341 8185
3352 8198
TIME...MOT...LOC 2053Z 042DEG 7KT 3349 8189
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:50 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 1:50 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT WED JUN 24 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES WILL HOLD ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH THE END OF THE WORKWEEK. COOLER TEMPERATURES AND INCREASED CHANCES FOR CONVECTION WILL ARRIVE THIS WEEKEND AS THE AN UPPER-LEVEL TROUGH DEVELOPS OVER THE EASTERN STATES. && .NEAR TERM /THROUGH TONIGHT/... IT IS ANOTHER HOT DAY. THE PERSISTENT UPPER RIDGING HAS HELPED PUSH AFTERNOON TEMPERATURES INTO THE MIDDLE AND UPPER 90S. PEAK HEAT INDEX VALUES WILL BE AROUND 105...BELOW THE HEAT ADVISORY CRITERIA OF 110 FOR 2 HOURS OR LONGER. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE SEVERE. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. DAMAGING WIND AND HAIL ARE A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... PERSISTENCE IS THE WORD FOR THE SHORT TERM AS THE UPPER LEVEL RIDGE REMAINS OVER THE AREA. EXPECT ANOTHER DAY WITH TEMPERATURES IN THE UPPER 90S AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A MAJOR SHIFT IN THE WEATHER PATTERN IS IN STORE FOR THE LONG RANGE PERIOD. THE UPPER LEVEL RIDGE THAT HAS KEPT TEMPERATURES IN THE UPPER 90S SINCE THE MIDDLE OF THE MONTH WILL BE REPLACED BY A DEEP UPPER TROUGH STARTING LATE FRIDAY. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT ON THIS SIGNIFICANT PATTERN SHIFT. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN INTO THE UPPER 80S TO AROUND 90 ON SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH AND COOLER TEMPERATURES ALOFT...INSTABILITY WILL BE ENHANCED AND PRODUCE AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND. POPS WILL BE IN THE 40 TO 50 PERCENT RANGE FOR FRIDAY AND SATURDAY AND IN THE 30 T0 50 PERCENT RANGE ON SUNDAY. THE CONVECTION SHOULD MAINLY BE DIURNALLY MODULATED. THE UPPER TROUGH REMAINS OVER THE AREA THROUGH TUESDAY ALTHOUGH IT IS FORECAST TO WEAKEN SOMEWHAT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED FOR MOST OF THE PERIOD...BUT THUNDERSTORMS WITH STRONG WIND WILL BE A THREAT. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. THE THUNDERSTORM CHANCE WAS TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. STRONG WINDS MAY OCCUR NEAR ANY THUNDERSTORMS. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. HAIL IS ALSO A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. CONTINUED WEAK INSTABILITY AND MIXING OVERNIGHT SHOULD LIMIT THE FOG THREAT. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON AND EVENING THUNDERSTORM. && .CLIMATE... RECORDS FROM TUE JUNE 24TH AND THU JUNE 25TH AUGUSTA... JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 24, 5:14 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT WED JUN 24 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 250915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 24, 3:42 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SSE THOMSON 33.44N 82.49W
06/24/2015 MCDUFFIE GA LAW ENFORCEMENT
SEVERAL TREES DOWN. ONE INCH HAIL ALSO
REPORTED.
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 42 min |
| Jun 24, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 30 min |
| Jun 24, 5:27 PM EDT | Special Weather Statement | CAE | Aiken | 48 min |
| Jun 24, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Saluda | 42 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | CAE | Fairfield | 49 min |
| Jun 24, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jun 24, 6:07 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 38 min |
| Jun 24, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 61 min |
| Jun 24, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 48 min |
| Jun 24, 6:51 PM EDT | Special Weather Statement | CAE | Fairfield | 54 min |
| Jun 24, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 59 min |
| Jun 24, 7:10 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 50 min |
| Jun 24, 7:28 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.